Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 23, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 16, 2018, 3:45 PM EST. It took effect at Dec 16, 2018, 8:00 PM EST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2018, 3:45 PM EST (20:45 UTC)
- In effect from
- Dec 16, 2018, 8:00 PM EST
- Expired
- Dec 17, 2018, 4:30 PM EST
- In force
- 21 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
035 WHUS73 KAPX 162045 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 345 PM EST Sun Dec 16 2018 LHZ347-348-170445- /O.UPG.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/ /O.NEW.KAPX.GL.W.0023.181217T0100Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 345 PM EST Sun Dec 16 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EST TUESDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 8 PM this evening to 1 AM EST Tuesday. THE Small Craft Advisory IS NO LONGER IN EFFECT. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LSZ321-170445- /O.UPG.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/ /O.NEW.KAPX.GL.W.0023.181217T0100Z-181217T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 345 PM EST Sun Dec 16 2018 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 8 PM this evening to 6 PM EST Monday. THE Small Craft Advisory IS NO LONGER IN EFFECT. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ349-170445- /O.EXA.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/ Sturgeon Pt to Alabaster MI- 345 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 PM this evening to 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-LMZ323-341-342-344>346-170445- /O.CON.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 345 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... A Small Craft Advisory remains in effect from 8 PM this evening to 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-LSZ322-170445- /O.CON.KAPX.SC.Y.0085.181217T0100Z-181217T2300Z/ St Ignace to False Detour Channel- St. Marys River Point Iroquois to E. Potagannissing Bay- 345 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... A Small Craft Advisory remains in effect from 8 PM this evening to 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
5 follow-up statements
257 WHUS73 KAPX 170327 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1027 PM EST Sun Dec 16 2018 LSZ321-171130- /O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1027 PM EST Sun Dec 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A Gale Warning remains in effect until 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ347-348-171130- /O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1027 PM EST Sun Dec 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Gale Warning remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-171130- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181217T2300Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1027 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A Small Craft Advisory remains in effect until 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-349-LSZ322-171130- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181217T2300Z/ St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1027 PM EST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... A Small Craft Advisory remains in effect until 6 PM EST Monday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
743 WHUS73 KAPX 170853 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 353 AM EST Mon Dec 17 2018 LSZ321-171700- /O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 353 AM EST Mon Dec 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A Gale Warning remains in effect until 6 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ347-348-171700- /O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 353 AM EST Mon Dec 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Gale Warning remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-171700- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 353 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-349-LSZ322-171700- /O.EXT.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 353 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
742 WHUS73 KAPX 171534 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1034 AM EST Mon Dec 17 2018 LSZ321-172300- /O.CON.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1034 AM EST Mon Dec 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A Gale Warning remains in effect until 6 PM EST this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ347-348-172345- /O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1034 AM EST Mon Dec 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Gale Warning remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-172345- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1034 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Small Craft Advisory remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-349-LSZ322-172345- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1034 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Small Craft Advisory remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
386 WHUS73 KAPX 171630 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1130 AM EST Mon Dec 17 2018 LSZ321-180030- /O.CAN.KAPX.GL.W.0023.000000T0000Z-181217T2300Z/ /O.EXA.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1130 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 1 AM EST Tuesday. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347-348-180030- /O.CON.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1130 AM EST Mon Dec 17 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Gale Warning remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ LHZ345-LMZ323-341-342-344>346-180030- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1130 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Small Craft Advisory remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ346-349-LSZ322-180030- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1130 AM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Small Craft Advisory remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
086 WHUS73 KAPX 172130 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 430 PM EST Mon Dec 17 2018 LHZ347-348-180530- /O.CAN.KAPX.GL.W.0023.000000T0000Z-181218T0600Z/ /O.EXA.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 430 PM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 1 AM EST Tuesday. The Gale Warning has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-LMZ323-341-342-344>346-LSZ322-172230- /O.CAN.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 430 PM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has cancelled the Small Craft Advisory. $$ LHZ346-349-LSZ321-180530- /O.CON.KAPX.SC.Y.0085.000000T0000Z-181218T0600Z/ St Ignace to False Detour Channel-Sturgeon Pt to Alabaster MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 430 PM EST Mon Dec 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A Small Craft Advisory remains in effect until 1 AM EST Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 16, 3:44 PM EST, 1 minute earlier.
Area forecast discussion, Dec 16, 3:44 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
344 PM EST Sun Dec 16 2018
.NEAR TERM...(Through Tonight)
Issued at 342 PM EST Sun Dec 16 2018
...LES tonight...
High Impact Weather Potential...Light lake effect snow, possibly
drizzle, could make area roadways slick.
Pattern Synopsis/Forecast...A weak sfc trough is moving through the
Upper Great Lakes and is ushering increased winds and drier air to
finally eat away the fog that has plagued some locations the last
two days. However, as cold front moves in, to take its place, colder
air will spill into the region, and produce minor lake effect snow
showers, mainly in E Upper, and a bit in NW Lower overnight. Amounts
are expected to be an inch or less, although some locally higher
amounts are possible.
Primary Forecast Concerns...previous runs of the models have showing
some potential of freezing drizzle. Since this year has been a
drizzle favored year, it can't be discounted. Especially, if you
look at the NAM soundings which show decent uplift with the moisture
short of the -10c level. However, based on the GFS and ECMWF, it
looks like it should be snow, as the moisture reaches -10c with the
instability. The HiResW models (NMM/ARW) show that lake effect snow
is expected, and has it building down from E Upper into NW Lower
overnight. However, the chances of measurable precipitation is less
than 50%, so the amounts will remain low.
&&
.SHORT TERM...(Monday through Wednesday)
Issued at 342 PM EST Sun Dec 16 2018
...Brisk with diminishing lake effect Monday, then quiet...
High Impact Weather Potential...Minimal.
Pattern Synopsis/Forecast...Tight thermal and pressure gradients
will result in ongoing cold air advection on Monday, though this
will gradually relax with time as high pressure builds in from the
west. This sprawling surface high will slide overhead around
daybreak Tuesday with southerly return flow and warm air advection
developing in its wake and continuing through Wednesday.
Primary Forecast Concerns...Diminishing lake effect snow
showers Monday.
Ongoing lake effect snow showers are expected to gradually diminish
in intensity through the day Monday as 850mb temperatures slowly
moderate. Plenty of cold air initially, but H8 temps will eventually
warm above -10C in the afternoon. At the same time, drier air will
steadily encroach from Canada ahead of approaching high pressure,
which will slowly eat away at remaining low level moisture in the
column. As a result, inversion heights (already below 5000 feet at
daybreak) will slowly decline through the day. Eastern Upper will
likely see the healthiest snow bands, which could produce up to a
half inch of daytime accumulation in favored northwest flow
snowbelts. Portions of northwest Lower (mainly east of Grand
Traverse Bay) may see a dusting to a half inch. And with the
northwest flow connection to Lake Superior, hi-res models continue
to highlight a Lake Huron streamer coming ashore eastern Presque
Isle and northeast Alpena counties, but with minimal impact. It
should be noted that northwest winds will be brisk Monday morning
with gusts up to ~30 mph possible (perhaps a few marginal gale-force
gusts impacting Whitefish Bay and portions of Lake Huron). Winds
will gradually diminish through the afternoon.
Quiet weather then for Monday night through most of Wednesday as
high pressure passes overhead. Temperatures will slowly moderate
through the period, but many areas could drop into the teens Monday
night as clouds diminish and winds become light. A plume of higher
moisture in the wake of this departing high may interact with some
weak energy out ahead of the next developing system to spread light
precip near and north of the Straits Wednesday afternoon.
&&
.LONG TERM...(Wednesday night through Sunday)
Issued at 342 PM EST Sun Dec 16 2018
High Impact Weather Potential...Minimal.
A deepening trough will carve through the Plains into the
Mississippi Valley Wednesday night into Thursday. At the surface,
this will lead to a developing system progged to lift into the Ohio
Valley towards the end of the week, interacting with a clipper
system over Ontario that drags a cold front through the Upper Great
Lakes. Northern Michigan looks to see chance PoPs through Thursday,
with precip chances increasing Thursday night into Friday as the
Ohio Valley system lifts towards eastern Canada. At this time,
precip looks to be mainly in the form of rain/snow for northern
Michigan, likely transitioning to all snow by Friday night as colder
air wraps around behind the departing system. This may lead to some
lake effect snow next weekend, but temperatures only look marginally
supportive at this time.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 105 PM EST Sun Dec 16 2018
Fog has cleared out of the TAF sites with low CIGs from the
moisture that created the fog still sticking in at APN, and a
second area of low clouds along Lake Michigan near MBL. As the
warm air moves in, and the winds continue to increase today and
overnight, will see a reduction in the low clouds and fog as the
moisture mixes out. There is a concern that areas near Saginaw bay
could see a continuation for a time this evening if the moisture
doesn't get scoured out, but the expectation is that the fog and
low clouds will move out of the region by late tonight. Then MVFR
cigs will be possible as lake effect clouds and precipitation move
into the region, post cold front, after 06z. Dry air is expected
to begin to erode the LES on Monday.
&&
.MARINE...
Issued at 342 PM EST Sun Dec 16 2018
Tonight through Tuesday...As the cold front, entering the Upper
Great Lakes, this afternoon, moves across the state overnight, the
winds will begin to increase and veer to the northwest. Winds across
Lake Superior will begin to gust to 35-40 knots, so am expecting
that the entrance to Whitefish Bay will have gusts to 35 knots as
well. It is also possible that the some winds could gust to 35
knots, near the head of the St. Mary's river, near Pt. Iroquois, but
that is less likely so will continue the small craft there. However,
it looks like our area from the Bridge to Middle Island, with the
coastal convergence, will get gale gusts after midnight and into
Monday morning. Lake Michigan should remain at small craft through
the night, and Monday morning. Monday the system that produced the
winds moves out of the Upper Great Lakes, and winds diminish through
the evening. It looks like Lakes Superior and Michigan will be below
small craft by Monday afternoon, and Lake Huron, Monday evening. By
Tuesday morning winds everywhere will continue to diminish, and be
variable at 10 knots or less through the morning. Winds increase
Tuesday afternoon, and possibly get to small craft on Lake Michigan.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
for LHZ345-346-349.
GALE WARNING from 8 PM this evening to 1 AM EST Tuesday for
LHZ347-348.
LM...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 8 PM this evening to 6 PM EST Monday
for LSZ322.
GALE WARNING from 8 PM this evening to 6 PM EST Monday for
LSZ321.
&&
NEAR TERM...JL
SHORT TERM...MK
LONG TERM...MK
AVIATION...JL
MARINE...JLHazardous weather outlook, Dec 16, 2:06 PM EST, 1 hour 39 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 206 PM EST Sun Dec 16 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-170915- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 206 pM EST Sun Dec 16 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Marginal gale force wind gusts will be possible from Grand Traverse Bay northward on Lake Michigan, Thunder Bay northward on Lake Huron, and also Whitefish Bay late Sunday evening through daybreak Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, Dec 16, 12:56 PM EST, 2 hours 49 minutes before
Special Weather Statement National Weather Service Gaylord MI 1256 PM EST Sun Dec 16 2018 MIZ035-036-041-042-162100- Ogemaw-Iosco-Gladwin-Arenac- Including the cities of West Branch, Tawas City, Gladwin, and Standish 1256 PM EST Sun Dec 16 2018 ...Dense Fog to Slowly Mix Out This Afternoon... Fog will continue for the next couple hours. Winds will increase this afternoon helping to mix out the fog through the afternoon. Until then, the visibility may vary considerably over short distances producing rapid visibility changes while driving as some location may experience visibilities below one quarter mile. JSL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:45 AM EST | Small Craft Advisory | APX | 45 hr | |
| Dec 16, 5:39 AM EST | Freezing Fog Advisory | APX | Alcona, Alpena, Arenac, Cheboygan, Crawford, Gladwin and 11 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.